Alert archive / Alabama / Small Craft Advisories in 2019
Small Craft Advisory 36, NWS Mobile, AL
NWS Mobile, AL issued this small craft advisory at Oct 17, 2019, 4:41 AM CDT. It took effect at Oct 18, 2019, 4:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 17, 2019, 4:41 AM CDT (09:41 UTC)
- In effect from
- Oct 18, 2019, 4:00 AM CDT
- Expired
- Oct 17, 2019, 11:10 AM CDT
- In force
- Issued by
- NWS Mobile, AL
The text
As transmitted.
885 WHUS74 KMOB 170941 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 441 AM CDT Thu Oct 17 2019 GMZ631-632-650-655-670-675-171745- /O.NEW.KMOB.SC.Y.0036.191018T0900Z-191020T0900Z/ Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 441 AM CDT Thu Oct 17 2019 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM FRIDAY TO 4 AM CDT SUNDAY... The National Weather Service in Mobile has issued a Small Craft Advisory, which is in effect from 4 AM Friday to 4 AM CDT Sunday. * WINDS...Increasing to 20 to 25 knots over protected waters, 25 to 30 knots over open Gulf waters. * WAVES/SEAS...building to 6 feet near shore to 10 feet well offshore. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
1 follow-up statement
514 WHUS74 KMOB 171610 AAA MWWMOB URGENT - MARINE WEATHER MESSAGE...UPDATED National Weather Service Mobile AL 1110 AM CDT Thu Oct 17 2019 GMZ631-632-650-655-670-675-180015- /O.NEW.KMOB.TR.W.1016.191017T1610Z-000000T0000Z/ /O.CAN.KMOB.SC.Y.0036.191018T0900Z-191020T0900Z/ Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 1110 AM CDT Thu Oct 17 2019 ...TROPICAL STORM WARNING IN EFFECT... ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Mobile has issued a Tropical Storm Warning. The Small Craft Advisory has been cancelled. * WINDS...Becoming easterly 30 to 40 knots Friday and Friday night. * WAVES/SEAS...Building 10 feet late Friday. Bays and sounds 2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... && $$ GMZ630-633>636-180015- /O.NEW.KMOB.TR.W.1016.191017T1610Z-000000T0000Z/ Northern Mobile Bay-Perdido Bay-Pensacola Bay System- Western Choctawhatchee Bay-Eastern Choctawhatchee Bay- 1110 AM CDT Thu Oct 17 2019 ...TROPICAL STORM WARNING IN EFFECT... The National Weather Service in Mobile has issued a Tropical Storm Warning. * WINDS...Becoming easterly 30 to 40 knots Friday and Friday night. * WAVES/SEAS...Building 10 feet late Friday. Bays and sounds 2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Oct 17, 4:27 AM CDT, 14 minutes earlier.
Area forecast discussion, Oct 17, 4:27 AM CDT, 14 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
427 AM CDT Thu Oct 17 2019
.NEAR TERM /Now Through Thursday night/...Cool northerly flow is expected
though The Near Term, bringing below seasonal temperatures to start
the forecast. Today, with decreased heating due to abundant mid and
upper level cloud cover added in, high temperatures topping out in
the 70-75 degree range are expected. Tonight, the influx of cooler
air over the forecast area slows as winds decrease, allowing
temperatures to drop to around to below seasonal norms. Low
temperatures ranging from the mid to upper 40s north of Highway 84
to mid to upper 50s near coast are expected. /16
.SHORT TERM /Friday Through Saturday night/...The main focus of
the short-term forecast remains on the potential of a sub-tropical
storm forming over the southwestern Gulf of Mexico and the
potential impacts to our region. A broad area of low pressure
located over the Bay of Campeche has increased and become better
organized overnight. Per NHC, environmental conditions are
expected to be conducive to further development and a tropical or
sub-tropical storm is likely to form late today or tonight.
Global spectral models are in general agreement projecting the
upper level trough currently moving eastward over west Texas to
essentially interact with the disturbance and rapidly advance it
northeastward over the Gulf. This system is likely to become
increasingly baroclinic in nature before reaching the northern
Gulf Coast and remain a hybrid type system. The models do vary in
the eventual track and timing of the system. With the ECMWF now
projecting the low moving onshore east of Destin, Florida Saturday
morning and the GFS near Port St. Joe, Florida. Keep in mind
though there still remains a great deal of uncertainty in the
eventual track as the disturbance has still not developed a low
level center...so inherently there will be more error at this
point in the model tracks, and the model forecast will
undoubtedly change as the system develops. Also, since this system
is expected to evolve into more of hybrid/baroclinic system the
rain and wind impacts will possibly extend far from the center.
For now have continued the trend of forecasting increasing
precipitation probabilities, gusty winds near the coast Friday
night through Saturday, high surf and a high risk of rip currents
over the weekend and possible coastal flooding. Of course, impacts
will depend on the eventual track and intensity of the storm.
Please continue to monitor the last forecast through the week for
the latest details. /08
.LONG TERM /Sunday Through Wednesday/...As the subtropical system
lifts to the northeast a brief period of dry weather will ensue. A
cold front approaching from the west is expected to bring
scattered to numerous showers and thunderstorms to the region
Monday and Monday night. Gradual clearing is anticipated Tuesday
as a northerly windflow advects cooler and drier air into the
region. /08
&&
.MARINE...Moderate to at times strong offshore flow will become a
strong easterly tonight into Friday as surface high pressure over
the Central Plains shifts east to over the Tennessee River Valley,
and developing low pressure system (Invest 96L) moves northeast
towards the northern Gulf coast region. Seas are expected to
build to around 5 feet near shore to 10 well off. A Small Craft
Advisory will be issued with this package beginning late tonight.
The ultimate path and strength of 96L may change, with significant
track and speed differences present in the guidance.
Winds and seas settle Saturday night into Sunday as 96L moves inland
and quickly east to over the western Atlantic, with surface high
pressure builds over the Southeast in its wake. Winds return to
onshore by Sunday, then begin to strengthen into Monday as a cold
front approaches the region. /16
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 73 55 70 57 78 61 83 66 / 0 10 40 50 50 20 10 10
Pensacola 74 58 70 62 78 66 82 70 / 0 10 50 60 50 30 20 10
Destin 74 58 71 64 77 68 80 71 / 0 10 50 60 60 40 20 10
Evergreen 72 51 70 55 75 61 83 63 / 0 0 20 40 50 20 10 0
Waynesboro 70 47 67 54 73 57 79 62 / 0 0 10 40 40 10 10 0
Camden 71 47 70 54 73 60 81 63 / 0 0 10 40 40 20 10 0
Crestview 74 50 71 57 78 62 84 64 / 0 0 30 50 50 30 20 10
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...Small Craft Advisory from 4 AM Friday to 4 AM CDT Sunday for
GMZ631-632-650-655-670-675.
&&
This product is also available on the web at:
http://weather.gov/mobHazardous weather outlook, Oct 16, 4:16 PM CDT, 12 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 416 PM CDT Wed Oct 16 2019 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-172130- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 416 PM CDT Wed Oct 16 2019 This Hazardous Weather Outlook is for portions of south central Alabama...southwest Alabama...northwest Florida and southeast Mississippi. .DAY ONE...Tonight The potential for hazardous weather remains low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A disturbance over the southwest Gulf of Mexico will approach portions of the northern Gulf Coast by the end of this week into the first part of the weekend. Although there is still uncertainty regarding the track and intensity, there will be the possibility for heavy rains, gusty winds, strong rip currents, and coastal flooding. Please continue to monitor the latest forecast for updates regarding this system. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. GMZ630>636-650-655-670-675-172130- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 416 PM CDT Wed Oct 16 2019 This Hazardous Weather Outlook is for portions of the coastal waters of Alabama and northwest Florida. .DAY ONE...Tonight The potential for hazardous weather remains low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A disturbance over the southwest Gulf of Mexico will approach portions of the northern Gulf Coast by the end of this week into the first part of the weekend. Although there is still uncertainty regarding the track and intensity, there will be the possibility for strong winds and large hazardous seas. Please continue to monitor the latest forecast for updates regarding this system. JLH
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 17, 10:39 AM CDT | Tropical Storm Warning | MOB | Baldwin, Mobile | 47 hr |
| Oct 17, 10:41 AM CDT | Coastal Flood Advisory | MOB | Baldwin, Mobile | 44 hr |
| Oct 17, 10:41 AM CDT | Rip Current Statement | MOB | Baldwin, Mobile | 5 days |
| Oct 17, 10:41 AM CDT | High Surf Advisory | MOB | Baldwin, Mobile | 56 hr |
Nearby
Small Craft Advisories in Alabama, 2019Every small craft advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.